Discussions that mention glucophage

Chemotherapy board


hi all ...

my mother is a breast cancer patient ... she is currently on chemotherapy (Adriamycine/Cyclophosphamide X 6, every three weeks).

After receiving her regular dose, her blood sugar gets crazy ... sometimes it spikes to 300+ before dinner at the day of receiving the dose ... and gets stable after about 10 days ...

yesterday she didn't eat anything because of chemo until 6:00 pm ... before eating her bs was 294 ... she had her meal ... about 3:30 hours later she had her dinner and added half pill of glucophage (sp?) to her daily dose ... the reading 2 hours later after dinner was 296 ...

so has anyone experienced this?

What she receives: pre-chemo drugs (anti-nausea) > chemo (AC) > standard saline solution to refresh the site of infusion

should she start taking insulin shots? she had two shots 2 months ago when her bs went really crazy (450+) after having a very minor surgery ...

any suggestions? ideas?

thank you ...